MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ IV CATHETER WITH WINGS 16GA 1.77IN (1.7 X 45 MM); INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ IV CATHETER WITH WINGS 16GA 1.77IN (1.7 X 45 MM); INTERVASCULAR CATHETER
Catalog Number 381357
Medical Device Problem Codes Leak/Splash (1354); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd insyte-w¿ iv catheter with wings 16ga 1.77in (1.7 x 45 mm) experienced a loose needle which was noted prior to use.The following information was provided by the initial reporter: after removing the protective cover of the needle, the needle starts rotating inside the catheter and does not stop.A safe insertion cannot be guaranteed.The same incident was reported for other products of the same lot, but they are not available.The problem was detected before use.
 
Additional Manufacturer Narrative
Investigation summary: one sample was received by our quality team for evaluation.Upon visual inspection it was observed that the needle hub was damaged which may have caused the catheter to rotate; therefore, the incident can be verified.A device history record review found no non-conformances associated with this issue during production of this batch.Conclusion: based on the investigation the probable root cause could have been that the hub was damaged during manufacturing when the hub was picked up and placed by a gripper.The production technicians were informed of the issue and the gripper had additional maintenance done.
 
Event or Problem Description

Brand Name
BD INSYTE-W¿ IV CATHETER WITH WINGS 16GA 1.77IN (1.7 X 45 MM)
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9356202
Report Number8041187-2019-00928
Device Sequence Number458628
Product Code FOZ
UDI-Device Identifier30382903813576
UDI-Public30382903813576
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Catalogue Number381357
Device Lot Number8326838
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;